# SDR JIKA20110826001

- Difficulty date: August 26, 2011
- Submitted: September 7, 2011
- Operation: Air carrier
- Aircraft: N31701
- Make and model: Beech 1900C
- Aircraft serial: UB2
- Aircraft time: 34,873 hours, 46,135 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Part number: 9752402827
- Condition: Broken
- Location: Rudder Control
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON PREFLIGHT INSPECTION, THE PILOT NOTICED THERE WAS NO RESISTANCE IN THE RUDDER PEDALS WHEN MOVED FROM LT TO RT, THIS WAS CONFIRMED WHEN THE PILOT MOVED THE RUDDER PEDALS AND ANOTHER PILOT CONFIRMED THERE WAS NO RUDDER MOVEMENT.  MX INSPECTED THE RUDDER CONTROL SYS AND FOUND THE LT RUDDER CABLE FRAYED AND BROKEN AT FS 507.00.  THE CABLE EXHIBITED WEAR AND FRAYING LOCALIZED TO THE AREA UNDER THE PULLEY AND ENCLOSED IN THE PULLEY MOUNTING BRACKET. FURTHER INVESTIGATION FOUND THE CABLE GUARD PIN INSTALLED IN THE PULLEY BRACKET CORRODED AND WORN.  THERE WAS A SMALL AMOUNT OF OXIDATION ON THE CABLE LOCALIZED TO THE PULLEY BRACKET AREA. THE RT RUDDER CABLE WAS INSPECTED AT THE ADJACENT PULLEY AND WAS FOUND TO HAVE SEVERAL BROKEN STRANDS; THE RT RUDDER CABLE WAS ALSO REPLACED.
